MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A

OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A
Model Number A22040T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing; therefore, the root cause of the reported malfunction cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The technical support engineer was informed by the user facility that the ceramic tip from the inner sheath reportedly became lost inside the patient during an unspecified procedure.The staff was able to retrieve the tip with no harm to the patient and the procedure was completed.The lot number on the sheath was unknown because it was illegible.No device will be returned.
 
Event or Problem Description
The certified surgical technologist at the user facility further reported the malfunction occurred during the middle of an unspecified procedure.While the patient was under general anesthesia, there was a half hour delay as another device was obtained and used to complete the intended procedure.No device will be returned for evaluation.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information from the user facility and to update the following sections: a3, b5, d9, e2, e3, g2, g3, g6, h2, h6 and h10.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information from the original equipment manufacturer and to update the following sections: g3, g6, h2, h6 and h10.A device history record review could not be performed as the lot number is unknown.However, the manufacturing and quality control review was performed for the last 24 months of production and there are no non-conformities or deviations regarding the described issue the investigation was completed by the oem and determined that there is no manufacturing, material or processing related cause for this failure mode.The concerned device was not returned for evaluation; therefore, the root cause of the reported event cannot be conclusively determined.However, as for the technical cause, the damage of the insulation material of the sheath was potentially caused by thermal mechanical overload, improper handling, mechanical impact like fall, shock or similar stress.Please note that signs of fatigue or pre-damage, such as minute cracks, are often hard to spot.The oem will continue to monitor complaints for this device.

Brand Name
INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A
Common Device Name
INNER SHEATH
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key12215242
Report Number9610773-2021-00205
Device Sequence Number4742852
Product Code HIH
UDI-Device Identifier04042761029360
UDI-Public04042761029360
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K931994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22040T
Device Catalogue NumberA22040T
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer07/28/2021
08/03/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date07/28/2021
08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1